Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit and facial nerve damage?
Mar 25, 2002

Hello. Positive for five years, several different treatments which always included Zerit. My question other than the peripheral neuropathy is there any evidence that the nerve damage from Zerit is more far reaching I personally seem to have facial weakness (similar to the onset of Bells Palsy) only on left side. I recently took a Drug Holiday and aside from feeling oh so much better! (high energy, positive outlook and great sleep the tingling in my face and eyes also stopped after about two days)

Response from Dr. Boyle

Zerit (stavudine) has not been associated with Bell's Palsy, and it usually does not involve sensory loss other than in the extremities. However, it is possible that some sensory changes in other parts of the body may occur with Zerit treatment. From what you describe, I doubt that your symptoms are Zerit related and the resolution in 2 days supports that conclusion since generally Zerit-related neuropathies take a signficant time to resovlve once therapy is discontinued (and in fact may actually worsen for awhile).



Previous
Agenerase and Aspirin
Next
Where to turn after Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement